The Mumford-Tate group of 1-motives
Annales de l'Institut Fourier, Volume 52 (2002) no. 4, pp. 1041-1059.

In this paper we study the structure and the degeneracies of the Mumford-Tate group MT(M) of a 1-motive M defined over . This group is an algebraic - group acting on the Hodge realization of M and endowed with an increasing filtration W . We prove that the unipotent radical of MT(M), which is W -1 (MT(M)), injects into a “generalized” Heisenberg group. We then explain how to reduce to the study of the Mumford-Tate group of a direct sum of 1-motives whose torus’character group and whose lattice are both of rank 1. Next we classify and we study the degeneracies of MT(M), i.e., those phenomena which imply the decrement of the dimension of MT(M).

Dans cet article on étudie la structure et les dégénérescences du groupe de Mumford-Tate MT(M) d’un 1-motif M défini sur . Ce groupe est un -groupe algébrique qui agit sur la réalisation de Hodge de M et qui est muni d’une filtration croissante W . On prouve que le radical unipotent de MT(M), qui est W -1 (MT(M)), s’injecte dans un groupe de Heisenberg “généralisé”. Ensuite on explique comment se réduire à l’étude du groupe de Mumford-Tate d’une somme directe de 1-motifs dont le groupe des caractères du tore et dont le réseau sont de rang 1. Puis on classifie et on étudie les dégénérescences de MT(M), i.e. les phénomènes qui causent la chute de la dimension de MT(M).

DOI: 10.5802/aif.1910
Classification: 14L17,  11G99
Keywords: 1-motives, Mumford-Tate group, degeneracies, Poincaré biextension
Bertolin, Cristiana 1

1 Université Louis Pasteur, UFR de Mathématiques et Informatique, 7 rue René Descartes, 67084 Strasbourg Cedex (France)
@article{AIF_2002__52_4_1041_0,
     author = {Bertolin, Cristiana},
     title = {The {Mumford-Tate} group of 1-motives},
     journal = {Annales de l'Institut Fourier},
     pages = {1041--1059},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {52},
     number = {4},
     year = {2002},
     doi = {10.5802/aif.1910},
     zbl = {1001.14017},
     mrnumber = {1926672},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.1910/}
}
TY  - JOUR
AU  - Bertolin, Cristiana
TI  - The Mumford-Tate group of 1-motives
JO  - Annales de l'Institut Fourier
PY  - 2002
DA  - 2002///
SP  - 1041
EP  - 1059
VL  - 52
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1910/
UR  - https://zbmath.org/?q=an%3A1001.14017
UR  - https://www.ams.org/mathscinet-getitem?mr=1926672
UR  - https://doi.org/10.5802/aif.1910
DO  - 10.5802/aif.1910
LA  - en
ID  - AIF_2002__52_4_1041_0
ER  - 
%0 Journal Article
%A Bertolin, Cristiana
%T The Mumford-Tate group of 1-motives
%J Annales de l'Institut Fourier
%D 2002
%P 1041-1059
%V 52
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1910
%R 10.5802/aif.1910
%G en
%F AIF_2002__52_4_1041_0
Bertolin, Cristiana. The Mumford-Tate group of 1-motives. Annales de l'Institut Fourier, Volume 52 (2002) no. 4, pp. 1041-1059. doi : 10.5802/aif.1910. http://www.numdam.org/articles/10.5802/aif.1910/

[A92] Y. André Mumford-Tate groups of mixed Hodge structures and the theorem of the fixed part, Compos. Math, Volume 82 (1992) | Numdam | MR | Zbl

[B01] C. Bertolin Périodes de 1-motifs et transcendance (To appear in the J. Number Th.) | MR | Zbl

[Be94] D. Bertrand; exposé 2 1-motifs et relations d'orthogonalité dans les groupes de Mordell-Weil, Problèmes Diophantiens 9293 (Publ. Math. Univ. Paris VI), Volume 108 (1996)

[Be98] D. Bertrand Relative splitting of one-motives, Number Theory (Tiruchirapalli, 1996) (Contemp. Math.), Volume 210 (1996) | Zbl

[Br87] L. Breen Biextensions alternées, Compos. Math., Volume 63 (1987) | Numdam | MR | Zbl

[By83] J.-L. Brylinski 1-motifs et formes automorphes (théorie arithmétique des domaines de Siegel)}, Publ. Math. Univ. Paris VII, Volume 15 (1983) | MR | Zbl

[D01] P. Deligne Letter to the author (2001)

[D75] P. Deligne Théorie de Hodge III, Pub. Math. de l'I.H.E.S, Volume 44 (1975) | Numdam | MR | Zbl

[D82] P. Deligne Hodge cycles on abelian varieties, Hodge cycles, motives and Shimura varieties, 900, Springer L.N., 1982 | Zbl

[DM82] P. Deligne; J.-S. Milne Tannakian categories, Hodge cycles, motives and Shimura varieties (L. N.), Volume 900 (1982) | Zbl

[JR87] O. Jacquinot; K. Ribet Deficient points on extensions of abelian varieties by 𝔾 m , J. Number Th., Volume 25 (1987), pp. 133-151 | DOI | MR | Zbl

[LB92] H. Lange; C. Birkenhake Complex abelian varieties, 302, Springer-Verlag, 1992 | MR | Zbl

[S72] N. Saavedra; Rivano Catégories tannakiennes, L. N., 265, Springer, 1972 | MR

Cited by Sources: